Thyroid UK
82,585 members97,616 posts

Advice please on results

Hi. I've been on 150mcg of Eltroxin for c. 9 weeks. Around Christmas time I started to feel bad with some hypo symptoms returning. I also had, what I call 'adrenaline rushes' at bed time, which I had previously associated with high FT4, as they first happened when in Actavis 100mcg which pushed my FT4 over range. I started to suspect my FT4 may be getting high again.

My results from 5/1/18, fasting, 7am last Levo 27 hours beforehand are:

TSH 0.25 (0.3-5.5)

FT4 20.7 (12-22)

FT3 4.5 (3.1-6.8)

They do not indicate over replacement as i suspected so I'm a little stuck why I've been feeling worse lately. I'm slightly spaced out, headachy and tired. I can see that the ft3 is much lower than it was on Actavis 100mcg but I did not tolerate those pills.

I'm supplementing with good quality supplements and am gluten and dairy free. All my past results are in. My history.

Any ideas what I should be looking at to get answers? Thank you in advance.

6 Replies
oldestnewest

Sybilla14,

FT4 is within range so you are not biochemically overmedicated. Perhaps the 'adrenaline rushes' are to do with cortisol? Have you had cortisol checked?

1 like
Reply

Hi Clutter. My ft3 is below mid range, which is c.5. From the an earlier post, my ft4 would be expected c. 10% higher if tested after exact 24hrs off Levo dose (it was 27hrs at the time of the test) . So the ft4 is at just top of range and ft3 is c.40% of range -this would indicate poor conversion, I think? Are you saying that low cortisol may be impairing the conversion? I do not think my cortisol would be high as my resting heart rate is low, averaging 53-56 bpm (as low as 38 some nights).

Reply

Sybilla14,

Taking Levothyroxine 27 hours prior to blood test won't affect FT4 level. You don't need to add 10% to the result. It's patients who take T3 who need to make adjustments for when last dose was taken.

Your conversion is fairly typical of someone on Levothyroxine only. It's neither good nor poor. But if you had higher FT3 on Actavis that may be why you felt better and feel less well with lower FT3 now.

You could increase dose to 175mcg to raise FT4 and FT3 or you could add a little T3 to your current 150mcg dose to raise FT3. Either will suppress your TSH which can upset doctors.

I wasn't saying cortisol affected conversion. I wondered whether the adrenal rushes you said you experienced may be caused by high cortisol.

Reply

Thank you Clutter. I really would be very surprised if my cortisol was high I was wondering if maybe the rushes I had were because my body was struggling in the evenings and hence adrenaline being released to keep me going - as every time this happens just as I get into bed. Instead of winding down for sleep my resting heart rate is higher than it was during the day.

I was thinking the same you just said about the difference on actavis and now - something then made me convert better. And, as my body was able/wanted to convert to ft3 as high as 5.7 perhaps that is closer to where I'm optimal.

I once had a brief stint at adding t3 but I think it was too premature and I wasn't clear on what my baseline dose was and didn't know if I was under or over medicated. I'd like to try t3 again - do you think I should add 5/6.25mcg to my current Levo dose?

Reply

Sybilla14,

You could try adding 6.25mcg T3 to your current Levothyroxine dose.

The only way to know whether or not cortisol is low or high at points during the day and night is to have a saliva cortisol test.

Reply

I'll order a medichecks saliva test to get clarity on my adrenal status. Many thanks Clutter!

Reply

You may also like...